MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0545FC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and customer allegation was confirmed.The tissue pad was severely worn and partially torn.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Event or Problem Description
The customer reported to olympus, the tissue pad of the sonicbeat was worn out and became unusable during a laparoscopic hernia removal procedure.The procedure was completed by replacing with the same product.There was no falling off of debris and no health hazard.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in sections h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause cannot be identified, the following scenario likely caused the event: it is surmised that the tissue pad was severely worn and partly torn because the ultrasonic wave was output in a state where the grasping part was closed without grasping the tissue (including after the tissue was cut).The following information is included in the instructions for use (ifu): ¿do not activate output while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ ¿when cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ olympus will continue to monitor the performance of this device.

Brand Name
SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16498052
Report Number9614641-2023-00336
Device Sequence Number6611408
Product Code LFL
UDI-Device Identifier04953170370571
UDI-Public04953170370571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0545FC
Device Lot Number29K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TD-SB400-SONICBEAT TRANSDUCER; USG-400 ULTRASONIC GENERATOR
Patient SexUnknown